Hail, Custer
- When
- July 22, 4:30 PM MST to 4:35 PM MST
- Where
- Custer County, 1 mi NNE of Rosita
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.117, -105.333
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 22, 1:59 PM MST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT SAT JUL 22 2006 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENT WV IMAGERY IS SHOWING A WEAK SHORTWAVE MOVING THROUGH WYOMING. THIS WILL HELP SPARK CONTINUED TSTORM DEVELOPMENT OVER THE MTS AND ADJACENT PLAINS THIS EVE. BEST ACTIVITY SHOULD STAY OVER THE SRN RANGES WHERE LLVL MOISTURE IS STILL INTACT. DEWPOINT AT KLXV HAS TANKED FROM A JUICY 49 DEG THIS MORNING TO A 200 PM READING OF 29 DEG...REFLECTING THE DRYER AIR TO THE NORTH. DEWPOINTS OVR THE PLAINS ARE STILL HOLDING GENERALLY IN THE MID 50S...AND WITH TEMPS NEARING 90 DEG...A FAIR AMT OF POPCORN CU HAS FORMED SOUTH OF THE PALMER DVD. HAVE EXTENDED ISOLD POPS SLIGHTLY TO THE EAST THIS EVE TO COVER THE I-25 CORRIDOR. STORMS OVER THE MTS ARE SHOWING SOME PRETTY HEALTHY TOPS AT AROUND 50K FT OR SO...AND WILL HAVE SOME DECENT HAIL POTENTIAL THIS AFTERNOON AND EVE. WILL BE A BIT QUIETER AND WARMER TOMORROW AS THE UPPER RIDGE REALLY BUILD OVR THE AREA. NO REAL KICKER FOR STORMS SO HAVE CUT BACK POPS A BIT TO REFLECT BEST CHANCES FOR ISOLD STORMS OVER THE HIGHER PEAKS IN THE LATE AFTERNOON. H7 TEMPS BACK UP TO 16-17 DEG OVER THE PLAINS SO SHOULD CLIMB BACK INTO THE MID 90S. ROSE .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) PREVIOUS FORECAST THINKING REMAINS ON TRACK. THAT IS...RIDGE WILL GET PROGRESSIVELY DIRTIER THROUGH THE WEEK AS MONSOON MOISTURE GRADUALLY SPREADS EAST FROM THE SOUTHWEST AND GREAT BASIN AREAS. ODDS FOR PRECIP ACROSS THE AREA BEGIN TO LOOK A LITTLE BETTER FOR MONDAY...BUT ESPECIALLY FOR TUESDAY AND BEYOND. YESTERDAY...IT APPEARED THERE WOULD BE SOME SORT OF SHORTWAVE/BOUNDARY COMING THROUGH WEDNESDAY NIGHT...BUT IN LATEST RUNS IT NOW LOOKS LIKE THURSDAY NIGHT WOULD BE THE PICK NIGHT. AS STATED YESTERDAY...IT IS REALLY A STRETCH TO TRY AND TIME SPECIFIC FEATURES AT THIS RANGE. HOWEVER...I WENT AHEAD AND TWEAKED THE POPS UP A LITTLE OVER THE AREA FOR THURSDAY ANYWAY. WELL SEE WHAT HAPPENS. AS FOR TEMPERATURES...SEEMS LIKE THEY HAVE NO TROUBLE CLIMBING ONCE WE GET THE SUN OUT FROM BEHIND THE CLOUDS. PATTERN NEXT WEEKS LOOKS LIKE THERE SHOULD BE PLENTY OF MORNING/EARLY AFTERNOON SUN ON MOST DAYS...SO EVEN WITH THE INCREASE IN MONSOON MOISTURE...I STILL EXPECT GENERALLY 90S ON THE PLAINS. AIRMASS ALOFT CONTINUES TO LOOK VERY WARM...AND WITH NO DISCERNIBLE COLD FRONT TO PUT THE CHILL BACK IN THE AIR...WE SHOULD SEE RAPID EARLY DAY WARMING...BUT HOPEFULLY NO 100S. IN GENERAL...A FAIRLY TYPICAL MONSOON PATTERN TO CONTINUE AS MOISTURE SPINS AROUND THE LARGE H5 HIGH OVER THE WESTERN US. NICE TO SEE THIS TAKE SHAPE THIS MONTH...SAVE FOR ALL THE FLOODING PROBLEMS. A CHECK OF THE PUEBLO RESERVOIR POOL HEIGHT INDICATES THE WATER LEVEL HAS RISEN NEARLY A HALF FOOT SINCE JULY 18TH. NICE TO SEE WATER LEVELS CLIMBING IN JULY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SAT JUL 22 2006 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MOUNTAIN AREAS AND HIGH MOUNTAIN VALLEYS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS WILL DEVELOP BY 100 PM OVER THE UPPER ARKANSAS VALLEY THEN SPREAD TO THE SOUTH AND WEST. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTING. STORMS WILL MOVE TOWARD THE SOUTH AND SOUTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS ACROSS THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 40 MPH. THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM MDT THIS AFTERNOON AND 10 PM MDT THIS EVENING...MAINLY OVER THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
The Pueblo radar (KPUX), 108 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522166, 5522167, 5522247.